Viewing 4 posts - 1 through 4 (of 4 total)
  • Author
    Posts
  • Anonymous
      Post count: 93172

      I took diet pills (Adipex) for 4yrs and developed Graves a few years after
      I stopped. My doctor said no connection, I’m not too sure. Any thoughts?

      Lynn

      Anonymous
        Post count: 93172

        I received the radioactive iodine treatment 16 monthes ago. I have been on replacement drugs (synthroid) since than. We are very close to getting me in normal range. My problem is I cannot loose weight. I gain it like nothing but cannot loose it. I was reading on diet labels you should not take diet pills if you have thyroid problems. Does anyone know why? What will it do to you? Please help me if you know.

        Mandy

        Anonymous
          Post count: 93172

          Hi Mandy,

          Are you talking about over-the-counter diet pills, or the new prescription diet pills? I think the over-the-counter pills can have substances in them that stimulate the thyroid, which is why thyroid patients should have nothing to do with them — it can really mess up the process of regulating your meds. As far as the prescription pills, I think there are some issues to consider with them, but I’m not certain what they are.

          My advice would be to stay the course until you are stabilized on your medications, then work those muscles. I realize that it’s frustrating — most of us have experienced this, and it’s been especially frustrating for me since I’ve been fighting weight problems since I was eight years old (can you believe I was put on a calorie diet when I was no more than 20 pounds heavier than “average”?) — but at this point your highest priority must be getting stabilized.

          Once that happens, remember that some of the weight you have gained is your muscle returning (some muscle is lost when we are hyperthyroid), but it is “baby” muscle, soft and inefficient. It takes a while for that muscle to become “all that it can be” again, and we need to have patience through that process.

          Good luck!

          -Ski
          NGDF Assistant Online Facilitator

          Anonymous
            Post count: 93172

            Dear Mandy,
            If you have ever taken diet pills you will find that they tend to increase you heart rate. Pills like ephedra and Mua Huang (the herbal form of ephedra) increase the heart rate and cause an increase in metabolism as a result.
            Because people with thyroid probs have heart rate issues, they recommend you stay away…
            Hope that helps understand

          Viewing 4 posts - 1 through 4 (of 4 total)
          • You must be logged in to reply to this topic.